J Korean Ophthalmol Soc.  2020 Sep;61(9):1085-1089. 10.3341/jkos.2020.61.9.1085.

Delayed Symptoms after Intralenticular Dexamethasone Implant

Affiliations
  • 1Department of Ophthalmology, Maryknoll Medical Center, Busan, Korea

Abstract

Purpose
To report a case of delayed symptoms after intralenticular dexamethasone implant (Ozurdex ® ; Allergan, Irvine, CA, USA). Case summary: A 65-year-old male was referred for myodesopsia and decreased visual acuity. A dexamethasone implant was located in the crystalline lens, and the lens showed mild nucleus opacity. The patient had been treated with multiple intravitreal injections of anti-vascular endothelial growth factor and had received an injection of dexamethasone implant about seven weeks before symptom onset. Based on the symptoms, phacoemulsification was performed and an intraocular lens was placed within the capsular bag. After surgery, symptoms improved. One month after surgery, as cystoid macular edema worsened, the patient was treated with an intravitreal injection of triamcinolone acetonide (MaQaid ® ; Wakamoto Pharmaceutical Co., Ltd., Tokyo, Japan). After intravitreal injection, cystoid macular edema improved.
Conclusions
Intralenticular injection of the dexamethasone implant is very rare; however, great care should be taken during the procedure. It should be noted that the onset of symptoms by intralenticular dexamethasone implant may not occur immediately following the procedure. Thus, close follow-up is necessary, with the possibility of surgical intervention depending on visual acuity and underlying complications.

Keyword

Crystalline lens; Delayed; Dexamethasone implant; Injections; Phacoemulsification
Full Text Links
  • JKOS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr